MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
The report indicated that during pulmonary vein isolation (pvi) ablation procedure with a ez steer thermocool nav, the patient experienced tamponade treated with pericardiocentesis.Tachycardia started (350ms, cs1-2 first).Local activation time (lat) map of left atrium (la) with ablation catheter (thermocool) started.Lat mapping of the la with ablation catheter, fast anatomical mapping (fam) was created in a structure in the right anterior superior side of the la.The physician thought it was a small roof vein.Early point appeared between right superior pulmonary vein (rspv) and this unknown structure.Physician tried to ablate in between, but catheter was falling into this structure, and ablation was being stopped due to high temperature.Impedance was normal.Physician took the ablation catheter out and injected contract in this unknown structure, and realized it was not a small roof vein.An echo found the tamponade, and pericardiocentesis was performed.Patient blood pressure became stable, and procedure finished.The physician believed tamponade was created during mapping with ablation catheter.At the start of the procedure, the physician had problems with the transseptal, but he managed to access the la.Map of the la was done with lasso catheter.Tachycardia started (280ms, cs9-10 first).Map of the right atrium (ra) was created and tachycardia terminated.Cavotricuspid isthmus (cti) was ablated.Anatomical map of the la was finished.Ablation settings were time 999s, power 35w, temperature warning 43c, temperature cut-off 48c, impedance max cut-off 250ohms, spike cut-off off, minimum cut off 50 ohms.Irrigation control settings: high flow 20ml, low flow 2ml, pre rf time 0 seconds, post rf time 0ms, low fluid warning 100ml.The physician was aware these settings are off label.
 
Additional Manufacturer Narrative
The report indicated that during pulmonary vein isolation (pvi) ablation procedure with a ez steer thermocool nav, the patient experienced tamponade treated with pericardiocentesis.Tachycardia started (350ms, cs1-2 first).Local activation time (lat) map of left atrium (la) with ablation catheter (thermocool) started.Lat mapping of the la with ablation catheter, fast anatomical mapping (fam) was created in a structure in the right anterior superior side of the la.The physician thought it was a small roof vein.Early point appeared between right superior pulmonary vein (rspv) and this unknown structure.Physician tried to ablate in between, but catheter was falling into this structure, and ablation was being stopped due to high temperature.Impedance was normal.Physician took the ablation catheter out and injected contract in this unknown structure, and realized it was not a small roof vein.An echo found the tamponade, and pericardiocentesis was performed.Patient blood pressure became stable, and procedure finished.The physician believed tamponade was created during mapping with ablation catheter.At the start of the procedure, the physician had problems with the transseptal, but he managed to access the la.Map of the la was done with lasso catheter.Tachycardia started (280ms, cs9-10 first).Map of the right atrium (ra) was created and tachycardia terminated.Cavotricuspid isthmus (cti) was ablated.Anatomical map of the la was finished.Ablation settings were time 999s, power 35w, temperature warning 43c, temperature cut-off 48c, impedance max cut-off 250ohms, spike cut-off off, minimum cut off 50 ohms.Irrigation control settings: high flow 20ml, low flow 2ml, pre rf time 0 seconds, post rf time 0ms, low fluid warning 100ml.The physician was aware these settings are off label.Additional information was received on 30-jun-2025.It was indicated that the physician¿s opinion on the cause of this adverse event was not sure, and thought that it may have been during mapping with thermocool and exerting too much pressure in the right anterior side of the left atrium (la).In the la, ablation catheter was inserted, and the tamponade was discovered.Prior to noting the pericardial effusion, ablation was performed.There were no catheter exchanges.One transseptal puncture site was performed with merit medical heartspan transseptal sheath during the procedure.Five ablations were performed outside the pulmonary veins.Ablations in the right anterior side of the rspv are 4.This was where the origin of the atrial fibrillation was found.There was no evidence of steam pop.The event occurred during mapping and ablation phase.Correct catheter settings were selected on the generator.The pump switched from ¿low¿ to ¿high¿ flow during ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features used were graph, dashboard, and visitag.Dragging technique was used, and visitag¿s were not taken into account.Respiration adjustment not selected.Location stability was max distance change 3mm, and minimum time 3s.Fot not applicable.No additional filter was used with the visitag.The concomitant product section was updated based on the additional information received.Device investigation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation on 25-jun-2025.Therefore, d9 was updated.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31617046m and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER THERMOCOOL NAV
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22293710
Report Number2029046-2025-02010
Device Sequence Number15570189
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public(01)10846835003338(17)280404(10)31617046M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI75TCDFH
Device Lot Number31617046M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3; LASSO NAV 2515, 22P SPLITHANDLE; LASSO NAV 2515, 22P SPLITHANDLE; SMARTABLATE GENERATOR SPARE-WW; SMARTABLATE GENERATOR SPARE-WW; SMARTABLATE PUMP SPARE-WW; SMARTABLATE PUMP SPARE-WW; TRANSEPTAL NEEDLE MERIT MEDICAL; TRANSEPTAL NEEDLE MERIT MEDICAL
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown